Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 52, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 14, 2014, 7:40 PM CDT for Carroll County, Leflore County, Mississippi. It took effect at Apr 15, 2014, 5:25 AM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2014, 7:40 PM CDT (00:40 UTC)
- In effect from
- Apr 15, 2014, 5:25 AM CDT
- Expired
- Apr 16, 2014, 10:00 PM CDT
- In force
- 41 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yalobusha River at Whaley (YWGM6).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
843
WGUS44 KJAN 150040
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
740 PM CDT MON APR 14 2014
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC015-083-160640-
/O.NEW.KJAN.FL.W.0052.140416T0600Z-140417T0300Z/
/YWGM6.1.ER.140416T0600Z.140416T0600Z.140416T1200Z.NO/
740 PM CDT MON APR 14 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE YALOBUSHA AT WHALEY
* FROM LATE TUESDAY NIGHT TO WEDNESDAY EVENING.
* AT 7:00 PM MONDAY THE STAGE WAS 15.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY
WEDNESDAY MORNING.
* IMPACT...AT 21.0 FEET...LOWLAND FLOODING IS OCCURRING NEAR THE
RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
YALOBUSHA RIVER
WHALEY 21 15.4 MON 07 PM 21.0 18.9 16.3 21.0 01 AM 04/16
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$5 follow-up statements
367
WGUS44 KJAN 150054 CCA
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE JACKSON, MS CORRECTED TABLE DATA
740 PM CDT MON APR 14 2014
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC015-083-160640-
/O.COR.KJAN.FL.W.0052.140416T0600Z-140417T0300Z/
/YWGM6.1.ER.140416T0600Z.140416T0600Z.140416T1200Z.NO/
740 PM CDT MON APR 14 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE YALOBUSHA AT WHALEY
* FROM LATE TUESDAY NIGHT TO WEDNESDAY EVENING.
* AT 7:00 PM MONDAY THE STAGE WAS 15.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY
WEDNESDAY MORNING.
* IMPACT...AT 21.0 FEET...LOWLAND FLOODING IS OCCURRING NEAR THE
RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
YALOBUSHA RIVER
WHALEY 21 15.4 MON 07 PM 18.9 21.0 18.9 21.0 01 AM 04/16
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$593
WGUS84 KJAN 150907
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
406 AM CDT TUE APR 15 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES.
YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.
THE NEXT REGULARLY SCHEDULED UPDATE IS BETWEEN 8 AND 10 AM.
&&
MSC015-083-161506-
/O.EXT.KJAN.FL.W.0052.140415T1025Z-140417T0400Z/
/YWGM6.1.ER.140415T1025Z.140416T0000Z.140416T1300Z.NO/
406 AM CDT TUE APR 15 2014
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE YALOBUSHA AT WHALEY
* UNTIL WEDNESDAY EVENING.
* AT 3 AM TUESDAY THE STAGE WAS 20.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY THIS
MORNING AND WILL CONTINUE TO RISE TO NEAR 21.5 FEET BY THIS
EVENING.
* IMPACT...AT 21 FEET...LOWLAND FLOODING IS OCCURRING NEAR THE
RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
YALOBUSHA RIVER
WHALEY 21 20.7 TUE 03 AM 21.1 18.5 16.3 21.5 07 PM 04/15
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
MSC163-152345-
/O.EXT.KJAN.FL.W.0054.000000T0000Z-140415T2345Z/
/YZOM6.1.ER.140414T2318Z.140415T0100Z.140415T0845Z.NO/
406 AM CDT TUE APR 15 2014
THE FLOOD WARNING CONTINUES FOR
THE YAZOO RIVER AT YAZOO CITY
* UNTIL THIS EVENING.
* AT 3:00 AM TUESDAY THE STAGE WAS 29.4 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 29 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY THIS MORNING.
* IMPACT...AT 29 FEET...MINOR OVER BANK IS FLOODING IS OCCURRING
ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
LOWER YAZOO RIVER
YAZOO CITY 29 29.4 TUE 03 AM 26.3 23.6 22.3 FALLING
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$986
WGUS84 KJAN 151457
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
957 AM CDT TUE APR 15 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC015-083-162057-
/O.EXT.KJAN.FL.W.0052.000000T0000Z-140417T0300Z/
/YWGM6.1.ER.140415T1800Z.140416T0000Z.140416T1200Z.NO/
957 AM CDT TUE APR 15 2014
THE FLOOD WARNING CONTINUES FOR
THE YALOBUSHA AT WHALEY
* UNTIL WEDNESDAY EVENING.
* AT 9:00 AM TUESDAY THE STAGE WAS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON
AND WILL CONTINUE TO RISE TO NEAR 21.2 FEET BY THIS EVENING.
* IMPACT...AT 21.0 FEET...LOWLAND FLOODING IS OCCURRING NEAR THE
RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
YALOBUSHA RIVER
WHALEY 21 21.0 TUE 09 AM 21.0 18.2 15.3 21.2 07 PM 04/15
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$931
WGUS84 KJAN 160106
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
806 PM CDT TUE APR 15 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC015-083-170706-
/O.EXT.KJAN.FL.W.0052.000000T0000Z-140417T1800Z/
/YWGM6.1.ER.140415T1439Z.140416T0600Z.140417T0300Z.NO/
806 PM CDT TUE APR 15 2014
...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR THE YALOBUSHA AT WHALEY
* UNTIL THURSDAY AFTERNOON.
* AT 7:00 PM TUESDAY THE STAGE WAS 21.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST AND WILL REMAIN NEAR 21.3
FEET OVER THE NEXT DAY BEFORE FALLING TO BELOW FLOOD STAGE
LATE TOMORROW EVENING.
* IMPACT...AT 21.0 FEET...LOWLAND FLOODING IS OCCURRING NEAR THE
RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
YALOBUSHA RIVER
WHALEY 21 21.2 TUE 07 PM 21.3 20.3 18.5 NEAR CREST
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$631
WGUS84 KJAN 161508
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1007 AM CDT WED APR 16 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC015-083-161537-
/O.CAN.KJAN.FL.W.0052.000000T0000Z-140417T1800Z/
/YWGM6.1.ER.140415T1439Z.140416T0500Z.140416T1207Z.NO/
1007 AM CDT WED APR 16 2014
THE FLOOD WARNING IS CANCELLED FOR
THE YALOBUSHA AT WHALEY.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 20.8 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 7:07 AM WEDNESDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO
17.2 FEET BY TOMORROW MORNING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
YALOBUSHA RIVER
WHALEY 21 20.8 WED 09 AM 17.2 15.3 14.1 FALLING
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 14, 4:08 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 14, 4:08 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT MON APR 14 2014
.DISCUSSION...
SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...CONVECTIVE COVERAGE
IS ON THE INCREASE THIS AFTERNOON AS A SHORTWAVE HELPS TRIGGER
ACTIVITY AHEAD OF A COLD FRONT. THE MOST CONDUCIVE AIR MASS FOR
SEVERE STORMS HAS BEEN SEQUESTERED TO OUR NORTHEAST/CENTRAL LOUISIANA
PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES. THESE AREAS WERE NOT
SIGNIFICANTLY AFFECTED BY THE COLD POOL FROM MORNING CONVECTION.
ACROSS THE REMAINDER OF SOUTH MISSISSIPPI...AIR MASS RECOVERY HAS
BEEN A RELATIVELY SLOW PROCESS. AT THIS POINT...SURFACE WINDS IN THIS
AREA HAVE TURNED BACK AROUND TO SOUTHEASTERLY BUT DEWPOINTS ARE
STRUGGLING TO REACH THE MID 60S. GIVEN A MORE MARGINAL AIR
MASS...THIS WILL MAKE IT DIFFICULT FOR STORMS TO MAINTAIN SEVERITY AS
THEY MOVE FARTHER EAST THIS EVENING UNLESS ADDITIONAL DESTABILIZATION
TAKES PLACE. DAMAGING WINDS AND LARGE HAIL REMAIN THE PRIMARY THREATS
WITH THE STRONGEST STORMS. A TORNADO CANNOT BE RULED OUT...BUT IT IS
DECREASINGLY LIKELY AS STORMS MOVE FARTHER EAST.
FLASH FLOODING REMAINS A PRIMARY CONCERN. DUAL POL STORM TOTAL
ACCUMULATIONS INDICATE LOCALIZED SPOTS IN WEST CENTRAL MISSISSIPPI
MAY HAVE SEEN UP TO 6 INCHES OF RAIN WITH STILL MORE TO COME.
ELSEWHERE NORTH OF I-20...WIDESPREAD 2 TO 3 INCH TOTALS HAVE BEEN
SEEN. ADDITIONAL RAIN IN THESE AREAS WILL AGGRAVATE EXISTING FLASH
FLOODING AND COULD LEAD TO NEW FLOODING. SO FAR THERE HAVE BEEN
FEWER ISSUES SOUTH OF I-20...WHERE MOST AREAS HAVE SEEN LESS THAN 2
INCHES OF RAIN. HOWEVER PERIODS OF HEAVY RAIN FROM THE LATE AFTERNOON
THROUGH THE EARLY EVENING COULD CREATE FLOODING ISSUES TONIGHT. A
FLASH FLOOD WATCH CONTINUES THROUGH 6Z.
THE SURFACE FRONT HAS ALREADY REACHED A JONESVILLE TO TALLULAH TO
GREENWOOD LINE AND WILL CONTINUE TO MAKE STEADY EASTWARD PROGRESS
THROUGH THE EVENING. ALONG THE FRONT...A BRIEF PERIOD OF GRADIENT
WINDS OF AROUND 40 MPH IS LIKELY...AND MOST ASOS/AWOS SITES HAVE BEEN
INDICATING GUSTS AROUND THIS MAGNITUDE. WITH THE SOIL SATURATED
ACROSS THE ENTIRE AREA...SOME TREES COULD BE PUSHED OVER THIS EVENING
DUE TO NON-THUNDERSTORM GUSTS. THE HEAVIEST PRECIPITATION WILL
LIKELY BE OUT OF THE AREA BY MIDNIGHT...BUT SOME SHOWERS COULD LINGER
OVER EAST MISSISSIPPI DURING THE OVERNIGHT. IT WILL TURN MUCH COOLER
WITH TEMPERATURES SLIPPING INTO THE 30S BY MORNING IN MANY AREAS WEST
OF I-55. THE PERSISTENT GRADIENT WINDS SHOULD PRECLUDE A FROST THREAT
IN THESE LOCATIONS TONIGHT. STRONG GRADIENT WINDS WILL CONTINUE INTO
THE DAY TOMORROW...AND A WIND ADVISORY MAY BE NEEDED FOR PART OF THE
AREA. GIVEN THE CURRENT PLETHORA OF PRODUCTS ALREADY IN EFFECT...WILL
DEFER TO LATER SHIFTS TO DETERMINE WHETHER THIS IS NEEDED.
DRY CONDITIONS WILL PREVAIL AS HIGH PRESSURE BUILDS IN TOMORROW AND
WEDNESDAY AS THE FOCUS TURNS TO FREEZE/HARD FREEZE POTENTIAL TUESDAY
NIGHT AND WEDNESDAY MORNING. LATEST NUMERICAL GUIDANCE ONLY ADDS TO
OUR CONFIDENCE THAT MANY AREAS WILL EXPERIENCE A FREEZE...ESPECIALLY
OVER NORTHERN AND EASTERN PORTIONS OF THE CWA...WHERE A HARD FREEZE
IS POSSIBLE. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN HWO/GRAPHICAST
PRODUCTS AND FUTURE SHIFTS WILL NEED TO CONSIDER NPW PRODUCTS. /DL/
LONG TERM (THURSDAY THROUGH NEXT MONDAY)...FIRST PART OF THE
PERIOD WILL BE A TRANSITION TIME AS ZONAL FLOW BECOMES INCREASINGLY
SOUTHWEST. JET ENERGY DIVING INTO THE PACIFIC NORTHWEST WILL ALLOW A
MID LEVEL TROF TO DIG OVER THE ROCKIES AND INTO THE PLAINS BY
THURSDAY. WARM/MOIST ADVECTION LOOKS TO MOISTEN THE REGION ENOUGH FOR
SHOWERS TO BEGIN BREAKING OUT BY THURSDAY AFTERNOON AS A COLD FRONT
PULLS INTO THE MID MS VALLEY.
GFS/ECMWF DIVERGE IN THEIR SOLUTIONS FROM HERE. ECMWF RESOLVES A
POTENT SRN STREAM MID LEVEL WAVE THAT GENERATES A LARGE CONVECTIVE
MASS OVER THE NORTHERN GULF AND PUSHES EAST INTO FL BY SATURDAY.
THIS WOULD EFFECTIVELY CUT OFF THE GULF FOR ANY APPRECIABLE
DEVELOPMENT FURTHER NORTH. AM SOMEWHAT LEARY OF THIS SOLUTION.
WHILE THE GFS ALSO RESOLVES A SOUTHERN STREAM PIECE OF ENERGY THAT
IGNITES CONVECTION ALONG THE GULF COAST FRIDAY...IT KEEPS THE MID MS
VALLEY WAVE DOMINANT AND STRONG ENOUGH TO PUSH A COLD FRONT THROUGH
FRIDAY NIGHT/SATURDAY.
SOUTHERN STREAM ENERGY...IMMEDIATELY ON THE HEELS OF EXITING
SYSTEM...LOOKS TO MAKE A PASS SUNDAY/SUNDAY NIGHT...BUT MOISTURE
LOOKS SOMEWHAT LIMITED AS LOWER LEVELS WILL NOT HAVE HAD ENOUGH TIME
TO RECOVER FROM THE SCOURING OF THE PREVIOUS SYSTEM./26/
&&
.AVIATION...
CIGS AND VSBY WILL VARY SIGNIFICANTLY THROUGH 06Z AS STORMS PASS
ACROSS THE TAF SITES. A COLD FRONT IS MOVING THROUGH THE FORECAST
AREA...IT HAS PASSED GLH AND IS NEAR GWO...IT WILL CONTINUE TO PUSH
SOUTHEAST AND CLEAR KHBG AROUND 06Z. WINDS WILL SHIFT NORTHWEST AND
GUST TO 25-35 KT AFTER THE FRONTAL PASSAGE. HIGH PRESSURE WILL BRING
A RETURN TO VFR CONDITIONS TUESDAY. /SW/EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 43 56 32 64 / 80 5 0 0
MERIDIAN 47 57 27 68 / 92 6 0 0
VICKSBURG 41 60 31 66 / 53 0 0 0
HATTIESBURG 49 59 32 67 / 92 4 0 0
NATCHEZ 39 57 30 66 / 62 0 0 0
GREENVILLE 36 55 33 63 / 43 0 0 0
GREENWOOD 37 57 30 64 / 63 1 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR MSZ027>033-035>066-
072>074.
LA...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR LAZ009-015-016-
023>026.
AR...NONE.
&&
DL/SW/EC/26Hazardous weather outlook, Apr 14, 2:05 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT MON APR 14 2014 ARZ074-075-LAZ007-008-MSZ018-019-025-026-034-151915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-WASHINGTON- 205 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 TO 40 MPH AT TIMES TONIGHT AND TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 1-3 HOURS ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ009-015-016-023>026-MSZ027>030-032-033-035>037-040>044-047>049- 053-054-059>061-151915- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS- 205 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY FLOODING RISK...ELEVATED TIMING...TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL AND SOME SEVERE WEATHER ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING HOURS. THIS RAIN WILL FALL ON MANY AREAS THAT ARE ALREADY SATURATED AND MAY LEAD TO FLASH FLOODING. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 MPH AT TIMES TONIGHT AND TUESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 1-4 HOURS ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ031-038-039-045-046-050>052-055>058-062>066-072>074-151915- LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 205 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL AND SOME SEVERE WEATHER ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING HOURS. THIS RAIN WILL FALL ON MANY AREAS THAT ARE ALREADY SATURATED AND MAY LEAD TO FLASH FLOODING. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 MPH AT TIMES TONIGHT AND TUESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 1-4 HOURS ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 14, 6:31 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HEAVY RAIN LAKE PROVIDENCE 32.81N 91.18W
04/14/2014 M5.11 INCH EAST CARROLL LA CO-OP OBSERVER
5.11 INCHES STORM TOTAL. 2.93 INCHES UP TO 7AM MONDAY AND
2.18 INCHES UP TO CURRENT TIME.
&&
DCOXLocal storm report, Apr 14, 6:32 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 5 W WAY 32.74N 90.12W
04/14/2014 YAZOO MS PUBLIC
A TREE WAS DOWNED BLOCKING MS HIGHWAY 16
&&
DLSpecial weather statement, Apr 14, 6:35 PM CDT, 1 hour 5 minutes before
MSZ051-057-150020-
NEWTON MS-JASPER MS-
635 PM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT MON APR 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES WEST OF PROSPECT TO 13 MILES WEST OF
BAY SPRINGS AT 635 PM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN JASPER AND NEWTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3191 8891 3191 8932 3257 8932 3257 8891
TIME...MOT...LOC 2335Z 270DEG 35KT 3256 8928 3224 8933
3201 8945
DHBLocal storm report, Apr 14, 7:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 3 S GOODMAN 32.92N 89.91W
04/14/2014 ATTALA MS LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG INTERSTATE 55 BETWEEN GOODMAN
AND PICKENS.
&&
ALLENSpecial weather statement, Apr 14, 7:13 PM CDT, 27 minutes before
MSZ052-058-150100-
LAUDERDALE MS-CLARKE MS-
713 PM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CDT MON APR 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES NORTHWEST OF MARTIN TO 16 MILES WEST
OF STONEWALL AT 713 PM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN NORTHERN CLARKE AND LAUDERDALE COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3200 8845 3200 8891 3257 8891 3258 8839
TIME...MOT...LOC 0013Z 270DEG 35KT 3259 8891 3233 8890
3209 8902
DHBLocal storm report, Apr 14, 7:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 4 NW PICKENS 32.93N 90.02W
04/14/2014 HOLMES MS LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG HIGHWAY 17 NORTHWEST OF PICKENS
&&
ALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:13 PM CDT | Special Weather Statement | JAN | Clarke, Lauderdale | 47 min |
| Apr 14, 8:17 PM CDT | Areal Flood Warning | JAN | Issaquena, Warren | 6 hr |
| Apr 14, 9:41 PM CDT | River Flood Warning | JAN | Yazoo | 38 hr |
| Apr 15, 3:55 AM CDT | Freeze Watch | JAN | Forrest, Lamar, Marion | 8 hr |
| Apr 15, 3:55 AM CDT | Freeze Warning | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 26 hr |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.